MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR; UNIT, PHACOFRAGMENTATION
Model Number OPOCR3020L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a hard plastic shreds coming from the yellow phaco/irrigation aspiration sleeve, laminar flow phaco tip.The the plastic shred entered a patient's eye, which was removed without issue.There was no harm to the patient, and the surgery concluded uneventfully.
 
Additional Manufacturer Narrative
Section a2, a3a., a3b., a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the phaco tip is not implantable.Device.Section d6b: if explanted, give date: not applicable, as the phaco tip is not implantable.Device.Section e1: telephone number, (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, customer did not have no additional information.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Section h4: device manufacture date: sep 3, 2024.Device evaluation: a photo analysis of an image provided by customer shows a phaco sleeve beside an ungloved finger tip with a piece of foreign material on it.It cannot be confirmed that the observed foreign material came from the phaco sleeve or tip from photo analysis.At the time of the investigation, product was not available for evaluation, therefore no testing could be performed.If product is received and product evaluation is required, this investigation record will be reopened to document product evaluation results.No related deviation during the manufacturing process of the reported lot#.All devices meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, it cannot be confirmed that the observed foreign material came from the phaco sleeve or tip from photo analysis.Therefore, product malfunction and deficiency cannot be confirmed.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
LAMINAR
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21911600
Report Number3012236936-2025-000116
Device Sequence Number7238183
Product Code HQC
UDI-Device Identifier05050474500273
UDI-Public(01)05050474500273(17)270903(10)5757863
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPOCR3020L
Device Catalogue NumberOPOCR3020L
Device Lot Number5757863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown